Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 4, 2014, 6:24 PM CDT for Crittenden County, Union County, Webster County, Kentucky. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 4, 2014, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Crittenden County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 90 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:30 PM CDT | TORNADO | 3 Nw Wheatcroft, KY | NWS STORM DAMAGE SURVEY REVEALS AN EF1 TORNADO. PLEASE SEE PNSPAH FOR DETAILS |
| Jun 4, 6:35 PM CDT | TSTM WND GST 75 | Wheatcroft, KY | |
| Jun 4, 6:40 PM CDT | TORNADO | Wheatcroft, KY | TORNDADO REPORTED BY SPOTTER. LARGE RAIN-WRAPPED TORNADO. |
| Jun 4, 6:43 PM CDT | TSTM WND DMG | Clay, KY | POWER OUTAGES REPORTED IN THE CLAY AND WHEATCROFT AREAS. |
| Jun 4, 6:45 PM CDT | TSTM WND DMG | 1 S Clay, KY | LATE REPORT. TREES DOWN AT INTERSECTION OF HWYS 109 AND NEW HOPE CHURCH WELL ROAD. |
| Jun 4, 6:45 PM CDT | TORNADO | 5 Nw Providence, KY | LATE REPORT. MULTI VORTEX TORNADO ON THE GROUND FOR ABOUT 2 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:21 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
736
WFUS53 KPAH 042324
TORPAH
KYC055-225-233-050000-
/O.NEW.KPAH.TO.W.0042.140604T2324Z-140605T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
624 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
SOUTH CENTRAL UNION COUNTY IN NORTHWEST KENTUCKY...
SOUTHWESTERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 700 PM CDT
* AT 621 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR STURGIS...AND MOVING SOUTHEAST AT 20 MPH.
SEVERAL REPORTS OF ROTATION HAVE BEEN RECEIVED WITH THIS STORM.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
CLAY AROUND 640 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WHEATCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3745 8764 3728 8802 3753 8803 3757 8795
TIME...MOT...LOC 2324Z 327DEG 19KT 3751 8797
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
190
WWUS53 KPAH 042336
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT WED JUN 4 2014
KYC055-225-233-050000-
/O.CON.KPAH.TO.W.0042.000000T0000Z-140605T0000Z/
UNION KY-WEBSTER KY-CRITTENDEN KY-
636 PM CDT WED JUN 4 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WEBSTER AND
SOUTH CENTRAL UNION COUNTIES IN NORTHWEST KENTUCKY...AND NORTHEASTERN
CRITTENDEN COUNTY IN WESTERN KENTUCKY UNTIL 700 PM CDT...
AT 630 PM CDT...A SEVERE THUNDERSTORM LIKELY PRODUCING A TORNADO WAS
LOCATED JUST WEST NORTHWEST OF WHEATCROFT...AND MOVING SOUTHEAST AT
15 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED POSSIBLE DEBRIS WITH THIS ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
CLAY AROUND 650 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WHEATCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3749 8803 3755 8791 3745 8764 3728 8802
TIME...MOT...LOC 2335Z 323DEG 14KT 3749 8791
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$125
WWUS53 KPAH 042350
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
650 PM CDT WED JUN 4 2014
KYC225-042359-
/O.CAN.KPAH.TO.W.0042.000000T0000Z-140605T0000Z/
UNION KY-
650 PM CDT WED JUN 4 2014
...THE TORNADO WARNING FOR SOUTH CENTRAL UNION COUNTY IN NORTHWEST
KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3745 8796 3752 8784 3745 8764 3733 8793
TIME...MOT...LOC 2349Z 323DEG 14KT 3745 8787
$$
KYC055-233-050000-
/O.CON.KPAH.TO.W.0042.000000T0000Z-140605T0000Z/
WEBSTER KY-CRITTENDEN KY-
650 PM CDT WED JUN 4 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WEBSTER
COUNTY IN NORTHWEST KENTUCKY...AND EAST CENTRAL CRITTENDEN COUNTY IN
WESTERN KENTUCKY UNTIL 700 PM CDT...
AT 644 PM CDT...A CONFIRMED TORNADO WAS LOCATED SOUTHWEST OF
CLAY...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...SPOTTERS AND STORMCHASERS CONFIRMED LARGE TORNADO NEAR
WHEATCROFT.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL CRITTENDEN
AND SOUTHWESTERN WEBSTER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3745 8796 3752 8784 3745 8764 3733 8793
TIME...MOT...LOC 2349Z 323DEG 14KT 3745 8787
TORNADO...OBSERVED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:21 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 4, 3:21 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT Wed Jun 4 2014
.SHORT TERM...(Tonight through Friday night)
Issued at 258 PM CDT WED JUN 4 2014
Thunderstorms will continue to organize and move east along a
southward moving cold front this afternoon and early this evening.
Tornado watch will remain in effect for any given area until the
front passes south of the region and takes the threat with it.
Heavy rainfall will also be a concern as PWATS values have pooled
to near 2 inches. The rain/storm chcs will decrease markedly later
tonight as the front continues slowly south into AR/TN.
The main forecast concern for the remainder of the short period
will be with the repeated risk for thunderstorms/heavy
rain...mainly over se MO as the front stalls out over AR/nrn MS.
Several short waves will top the mid level ridge anchored over the
nw Gulf Coast, and may lead to more than one MCS type storm
clusters along and north of the stalled sfc front Thu/Fri.
Temperatures should be noticeably cooler Thu/Fri as we will be on
the cool side of the front. In fact...drier air working into most
areas east of the MS River will make conditions a bit less humid
as well.
.LONG TERM...(Saturday through Wednesday)
Issued at 258 PM CDT WED JUN 4 2014
While the med range models appear to be in reasonable agreement with
the overall flow over the CONUS, individual runs have some
differences in the timing of pcpn-generating impulses. At the start
of the extended period, the PAH forecast area will probably be in
the warm sector of a sfc frontal system induced by a mid level
shrtwv moving ewd through the zonal flow aloft.
The timing of the development and movement of the initial sfc low
differs among med range models, but the best guess is that it should
be moving across central to nrn parts of MO and IL Sat night,
meaning the passage of a cold front sometime on Sun. This boundary
will provide some focus for shower and tstm development later on Sat
and part of Sun, which will allow likely PoPs for parts of our
region especially ahead of it.
The frontal boundary may hang up in or near the srn border of the
PAH forecast area into early next week, and then may be acted on by
several sfc waves. A more substantial mid level shrtwv is shown in
the model data to be in our vicinity from Tue on, gradually moving
ewd by Wed and, as a result, the aforementioned frontal boundary may
move newd as a warm front. Confidence is not very good at this time
as to the timing of all these features. One thing is for sure, Tue
night is currently the only 12 hr time frame with no PoPs mentioned
for most of the region. Severe weather cannot be ruled out in the
extended, namely over the weekend. It will be dependent on how the
convective systems evolve.
While the sun will be seen from time to time, there should be plenty
of clouds around along with the convection. Expect near seasonable
temps during the extended.
&&
.AVIATION...
Issued at 1239 PM CDT WED JUN 4 2014
Shra/tstms will develop ahead of a cold front, becoming widespread
by from 21z-04z. Included VCTS all sites around 20z, and went with
TEMPO groups between 22z-03z. These times may be extended/adjusted
2 hours either side of that window. Tstms will produce MVFR to
possibly IFR conditions. Away from storms, VFR will prevail, with
occasional MVFR. Winds will be southwest at 10 to 15 kts with some
higher gusts, and even gustier near storms, then shift to the
northwest to north and decrease between 07z-11z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY until 7 PM CDT this evening FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY until 7 PM CDT this evening FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY until 7 PM CDT this evening FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY until 7 PM CDT this evening FOR KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...DB
AVIATION...RSTHazardous weather outlook, Jun 4, 5:15 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 515 PM CDT WED JUN 4 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-050830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 515 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND INTO THE EVENING HOURS...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINFALL IS ALSO A CONCERN AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE OUTLOOK AREA THROUGH THE PERIOD. LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MOST COMMON HAZARDS. HOWEVER...A FEW SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY THURSDAY AND FRIDAY OVER PORTIONS OF SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING. MEFFERT
In the hours before
Local storm report, Jun 4, 5:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
06/04/2014 VANDERBURGH IN TRAINED SPOTTER
FLASH FLOODING AT INTERSECTION OF WASHINGTON AND VAIN.
RAINFALL ACCUMULATION IN THE AREA IS 1.20 INCHES.
&&
SMITTYLocal storm report, Jun 4, 6:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/04/2014 M1.50 INCH VANDERBURGH IN TRAINED SPOTTER
1 HOUR ACCUMULATION IN THE ANGEL MOUNDS AREA.
&&
SMITTYLocal storm report, Jun 4, 6:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
06/04/2014 VANDERBURGH IN TRAINED SPOTTER
SEVERAL MANHOLE COVERS MISSING PRODUCING DRIVING HAZARDS.
&&
SMITTYLocal storm report, Jun 4, 6:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HEAVY RAIN NEWBURGH 37.95N 87.40W
06/04/2014 M1.34 INCH WARRICK IN TRAINED SPOTTER
1 HOUR ACCUMULATION
&&
SMITTYLocal storm report, Jun 4, 6:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
621 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD OMAHA 37.89N 88.30W
06/04/2014 GALLATIN IL EMERGENCY MNGR
FLASH FLOODING OCCURRING ALONG PORTIONS OF STATE ROUTES 1
AND 13.
&&
SMITTYLocal storm report, Jun 4, 6:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
624 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/04/2014 M1.24 INCH VANDERBURGH IN TRAINED SPOTTER
MEASURED AT THE RED CROSS BUILDING.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:09 AM CDT | Lake Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 16 hr |
| Jun 4, 5:01 PM CDT | Flash Flood Warning | PAH | Henderson | 3 hr |
| Jun 4, 5:21 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 114 min |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 30 min |
| Jun 4, 5:43 PM CDT | Tornado Warning | PAH | Union | 47 min |
| Jun 4, 5:44 PM CDT | Areal Flood Advisory | PAH | Henderson, Union, Webster | 2 hr |
| Jun 4, 5:55 PM CDT | Tornado Warning | PAH | Union, Webster | 35 min |
| Jun 4, 6:05 PM CDT | Flash Flood Warning | PAH | Union | 3 hr |
| Jun 4, 6:30 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 3 more | 2 hr |
| Jun 4, 6:34 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson, McLean | 3 hr |
| Jun 4, 6:56 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 34 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.